Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 157, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2008, 5:25 PM CDT for Perry County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 14, 2008, 5:44 PM CDT
- In force
- 19 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Perry County, MS
The radar
The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2545 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 142225
SVRMOB
MSC111-142315-
/O.NEW.KMOB.SV.W.0157.080614T2225Z-080614T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF JANICE...OR ABOUT 12 MILES NORTH OF WIGGINS...AND MOVING
EAST AT 9 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JANICE BY 555 PM CDT...
8 MILES SOUTHWEST OF BEAUMONT AND 8 MILES SOUTH OF FERGUSON BY 615
PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3105 8914 3114 8915 3123 8893 3100 8884
3093 8914 3100 8914 3101 8915 3104 8915
TIME...MOT...LOC 2225Z 250DEG 8KT 3104 8913
$$1 follow-up statement
000
WWUS54 KMOB 142244
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CDT SAT JUN 14 2008
MSC111-142253-
/O.CAN.KMOB.SV.W.0157.000000T0000Z-080614T2315Z/
PERRY MS-
544 PM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY COUNTY IS
CANCELLED...
AT 544 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT HAD PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 3105 8914 3114 8915 3123 8893 3100 8884
3093 8914 3100 8914 3101 8915 3104 8915
TIME...MOT...LOC 2243Z 242DEG 17KT 3109 8905
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:10 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 14, 4:10 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 410 PM CDT SAT JUN 14 2008 .SHORT TERM (TONIGHT AND SUNDAY)...COVERAGE OF AFTERNOON THUNDESTORMS SHOULD DIMINISH WITH LOSS OF DEEP INSTABILITY INLAND THIS EVENING...BUT KEPT CHANCE POPS GOING INLAND THIS EVENING AS A SLOW MOVING SHORTWAVE TRAVERSES SOUTHEAST FROM NORTHWESTERN MISSISSIPPI TONIGHT. THAT SHORTWAVE WILL MOVE SLOWLY SOUTHEAST ACROSS OUR FORECAST AREA SUNDAY...AND KEPT LIKELY POPS IN THE FORECAST FOR THE SOUTHEASTERN HALF OF THE CWA FOR SUNDAY. AGAIN...WE COULD SEE A COUPLE OF STRONGER STORMS SUNDAY (DOWNBURST WINDS 50-60 MPH AND NICKEL HAIL) ALTHOUGH A SIGNIFICANT OUTBREAK OF SEVERE STORMS IS NOT REALLY ANTICIPATED. WITH THE SHORTWAVE IN THE AREA...MODEL SOUNDING DO SHOW A SLIGHT STEEPENING OF THE LAPSE RATES UP TO ABOUT 700 MB FOR SUNDAY. /05 .LONG TERM (MONDAY THROUGH NEXT SATURDAY)...COVERAGE OF THUNDERSTORMS SHOULD BE A LITTLE LESS FOR MONDAY AS THE SHORTWAVE SLIDES SOUTHEAST AND DAMPENS A BIT...AND A LITTLE MORE DRIER AIR WORKS IN ON THE NORTHWESTERLY FLOW ALOFT. KEPT POPS IN THE CHANCE CATEGORY SOUTHEAST (CLOSER TO THE DEEP MOISTURE) AND SLIGHT CHANCE TO NO MENTION NORTHWEST (DEEPER LAYERED DRY AIR). OTHERWISE... CHANGES TO THE EXTENDED RANGE PACKAGE FROM THE PREVIOUS SHIFT WERE MINIMAL PAST MONDAY. /05 && .MARINE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES SLOWLY SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS WILL MOVE FROM THE NORTHWEST TO THE SOUTHEAST. AT THE SURFACE...HIGH PRESSURE EXTENDING WEST FROM THE ATLANTIC ACROSS THE NORTHERN GULF WILL KEEP A GENERALLY LIGHT WIND FLOW REGIME IN PLACE ACROSS THE GULF COASTAL WATERS THROUGH EARLY NEXT WEEK. /05 && .FIRE WEATHER...AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING SOUTHEAST FROM MEMPHIS THIS EVENING WILL MOVE SLOWLY SOUTHEAST ACROSS THE CENTRAL GULF COAST REGION SUNDAY INTO MONDAY. THIS PASSING UPPER LEVEL DISTURBANCE WILL AID IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTHERN MISSISSIPPI...ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY. THE THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST AND WILL BE MOST NUMEROUS IN THE LATE MORNING AND AFTERNOON HOURS EACH DAY. OTHERWISE...EXPECT A VERY LIGHT TRANSPORT FLOW IN THE MORNINGS TO BECOME MORE NORTHWESTERLY AT AROUND 10 MPH IN THE AFTERNOON HOURS AS THE MIXING HEIGHT RISES TO AROUND 4 THOUSAND FEET. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 72 90 / 40 60 30 20 PENSACOLA 72 86 73 90 / 40 60 30 30 DESTIN 76 86 75 86 / 40 70 30 30 EVERGREEN 70 88 69 91 / 50 60 20 20 WAYNESBORO 71 89 67 93 / 50 40 20 10 CAMDEN 69 89 69 92 / 50 50 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON
Hazardous weather outlook, Jun 14, 4:45 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT SAT JUN 14 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-152145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 445 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME LESS DEVELOPED ACROSS MUCH OF THE FORECAST AREA THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE MOVES EASTWARD PAST THE CENTRAL GULF STATES. DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE THROUGH EARLY THIS EVENING WILL BRING A RISK OF SOME STORMS BECOMING STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. FREQUENT LIGHTNING AND SOME LOCALIZED FLOODING IS LIKELY IN AREAS OF POOR DRAINAGE WITH STRONGER STORMS. THUNDERSTORMS WILL BE MOVING SOUTH TOWARD THE COAST AND OFFSHORE THIS EVENING...INCREASING RISK TO SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA. THE WET MICROBURST THREAT FOR TODAY CONTINUES MODERATE BUT WILL DECREASE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORM SUNDAY THROUGH EARLY NEXT WEEK...SOME BRINGING HEAVY RAIN AND FREQUENT LIGHTNING. OTHERWISE WIDESPREAD SEVERE WEATHER NOT ANTICIPATED THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS BECOMING LESS LIKELY THIS EVENING.
In the hours before
Special weather statement, Jun 14, 4:21 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 421 PM CDT SAT JUN 14 2008 ALZ053-142145- CLARKE- 421 PM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN CLARKE COUNTY... AT 420 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF OPINE...AND MOVING EAST AT 14 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... OPINE...TALLAHATTA SPRINGS AND CHILTON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 14, 4:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 425 PM CDT SAT JUN 14 2008 ALZ051-142200- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 425 PM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL CHOCTAW COUNTY... AT 424 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES WEST OF LAND...AND MOVING EAST AT 12 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NEEDHAM...LAND...HODGEWOOD AND BUTLER THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 14, 4:31 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 431 PM CDT SAT JUN 14 2008 MSZ075-078-142200- STONE-PERRY- INCLUDING THE CITIES OF...WIGGINS... 431 PM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN STONE AND EXTREME SOUTHERN PERRY COUNTIES... AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF WHITES CROSSING...AND MOVING SOUTHEAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WHITES CROSSING THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 14, 4:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 PM CDT SAT JUN 14 2008 ALZ061-063-142215- UPPER MOBILE-LOWER MOBILE- 445 PM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 443 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SEMMES...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SNOW AND TANNER WILLIAMS...KUSHLA...MAGNOLIA GROVE GOLF COURSE AND MOBILE AIRPORT THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 14, 5:04 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 504 PM CDT SAT JUN 14 2008 MSZ078-142230- STONE- INCLUDING THE CITIES OF...WIGGINS... 504 PM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN STONE COUNTY... AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF WHITES CROSSING...AND MOVING SOUTHEAST AT 6 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WHITES CROSSING THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 14, 5:08 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 508 PM CDT SAT JUN 14 2008 ALZ051-142245- CHOCTAW- 508 PM CDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHWESTERN CHOCTAW COUNTY... AT 507 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH OF CYRIL...AND MOVING EAST AT 6 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CYRIL...YANTLEY...PUSHMATAHA AND RIDERWOOD THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.